Alert archive / Florida / Gale Warnings in 2024
Gale Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Apr 11, 2024, 3:24 AM EDT. It took effect at Apr 11, 2024, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2024, 3:24 AM EDT (07:24 UTC)
- In effect from
- Apr 11, 2024, 8:00 AM EDT
- Expired
- Apr 11, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
264 WHUS72 KMLB 110724 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 324 AM EDT Thu Apr 11 2024 AMZ570-572-121200- /O.EXT.KMLB.SC.Y.0032.000000T0000Z-240411T1200Z/ /O.NEW.KMLB.GL.W.0007.240411T1200Z-240412T0000Z/ /O.NEW.KMLB.SC.Y.0033.240412T0000Z-240412T1200Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 324 AM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...For the first Small Craft Advisory, south winds 20 to 25 knots with gusts up to 35 knots and seas 6 to 7 feet. For the Gale Warning, south winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 8 feet expected. For the second Small Craft Advisory, west winds 15 to 25 knots with gusts up to 35 knots and seas 4 to 7 feet expected. * WHERE...Flagler Beach to Sebastian Inlet 20-60 nm. * WHEN...For the first Small Craft Advisory, until 8 AM EDT this morning. For the Gale Warning, from 8 AM this morning to 8 PM EDT this evening. For the second Small Craft Advisory, from 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ550-552-555-120000- /O.CON.KMLB.SC.Y.0032.000000T0000Z-240412T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 324 AM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 4 to 6 feet. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ575-121200- /O.CON.KMLB.SC.Y.0032.000000T0000Z-240412T1200Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 324 AM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...South winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 8 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
375 WHUS72 KMLB 120005 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 805 PM EDT Thu Apr 11 2024 AMZ570-572-121200- /O.EXP.KMLB.GL.W.0007.000000T0000Z-240412T0000Z/ /O.CON.KMLB.SC.Y.0033.000000T0000Z-240412T1200Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 805 PM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ550-552-555-120115- /O.EXP.KMLB.SC.Y.0032.000000T0000Z-240412T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 805 PM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have fallen below advisory criteria. However, southwest to northwest winds 15 to 20 knots and seas 3 to 5 feet will continue, so small craft should continue to exercise caution across the nearshore waters overnight. $$ AMZ575-121200- /O.CON.KMLB.SC.Y.0032.000000T0000Z-240412T1200Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 805 PM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Apr 10, 10:34 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 10, 10:34 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1034 PM EDT Wed Apr 10 2024
...New UPDATE, AVIATION, MARINE...
.UPDATE...
Issued at 921 PM EDT Wed Apr 10 2024
The forecast remains on track for east central Florida tonight. No
major adjustments made with the evening update. Dry conditions are
forecast to continue across the area, with south-southeast winds
remaining breezy overnight, especially along the coast. Moisture
will continue to increase locally as a result of the southerly
flow, resulting in humid conditions across east central Florida.
Overnight lows will only fall into the low 70s, which is about 10
degrees above normal for this time of year.
&&
.AVIATION...
(00Z TAFs)
Issued at 921 PM EDT Wed Apr 10 2024
VFR conditions forecast at the terminals tonight with southeast
winds remaining breezy at 10 to 15 knots. Winds will pick up again
early in the morning out of the south at 15 to 20 knots with gusts
up to 25 knots possible. Conditions are then forecast to
deteriorate as a cold front approaches east central Florida,
leading to increasing rain and storm chances. TSRA starting around
16Z at LEE and expanding southward through the day, with VCTS at
the Treasure Coast terminals after 21Z. TEMPOs have been added in
with this forecast package for wind gusts up to 35 knots at the
interior terminals and DAB along with further VIS and CIG
reductions due to TSRA between 18-22Z. Kept TEMPOs out from TIX
southward due to uncertainty with how put together the line will
still be as it reaches these areas. Will reevaluate in future
packages and amend as necessary. Conditions will gradually
improve as the front pushes southward, with rain and storms ending
after 23Z across the interior, DAB, and TIX. MVFR CIGs are
forecast to stick around behind the front into tomorrow night.
&&
.MARINE...
Issued at 921 PM EDT Wed Apr 10 2024
Boating conditions are forecast to continue deteriorating into the
overnight hours as winds increase to 15 to 25 knots out of the
south-southeast across the local waters. Seas will rise to 5 to 7
feet in response. A Small Craft Advisory is in effect across the
offshore waters and will expand to include the nearshore waters at
11 PM. Dry conditions are forecast overnight, though a few light
showers across the waters cannot be ruled out. Conditions further
deteriorating tomorrow as a cold front approaches the area,
bringing increasing rain and storm chances and increasing winds.
Gusts near gale-force will be possible.
&&
.PREVIOUS DISCUSSION...
Issued at 330 PM EDT Wed Apr 10 2024
Tonight-Thursday... A mid-level shortwave located near the Ark-La-
Tex region is allowing for intensifying cyclogenesis over the MS
Delta. A resultant tightening pressure gradient over the FL
Peninsula will draw in an increasingly warm and moist airmass.
Sustained SE winds of 10-20 mph expected overnight, then quickly
increasing to S/SW winds of 20-30 mph with gusts up to 40+ mph
during the afternoon and evening hours on Thursday. Hence, a wind
advisory has been issued, beginning at 10 AM tomorrow. Partly
cloudy skies during the morning will become mostly cloudy from
north to south in the afternoon, with max temps in the M/U80s.
Locations along and south of the Space and Treasure Coasts are
expected to approach or break 90 degrees prior to anticipated
convection.
An approaching cold front producing showers and embedded lightning
storms is expected to arrive near and north of I-4 around midday
to early afternoon on Thursday. This line will sweep SE across
the region producing gusty winds of 50-60 mph, occasional
lightning strikes, and locally heavy rainfall in the strongest of
storms. Activity will start to diminish by sunset tomorrow as the
line pushes through the southern half of the region.
The main threat for severe weather tomorrow resides near and to
the north of Orlando, and weakening synoptic forcing with marginal
MLCAPE of around 500 J/kg will lessen the severe potential further
to the south. Additionally, bulk shear vectors will be nearly
parallel to the cold front, resulting in a messy storm mode.
Although unlikely, a brief tornado cannot be ruled out, given
30-40 KT of 0-1 KM shear and pockets of 3CAPE in excess of 100
J/kg.
Friday-Saturday...Winds will decrease and veer west-northwest
into Friday as a cold front moves farther downstream of east
central Florida over the western Atlantic. A dry post-frontal
trough is expected to move through Friday afternoon and evening
with winds becoming onshore for a short time along the coast south
of Cape Canaveral, before backing offshore overnight into
Saturday. Winds will then veer northeast with gusts up to 25mph
into Saturday afternoon as high pressure builds over the Deep
South. High temperatures are forecast to reach the mid 70s to low
80s along the coast and the low to mid 80s inland west of I-95
with sunny skies. Low temperatures are forecast to drop into the
upper 50s to mid 60s Friday morning and the mid 50s to low 60s
Saturday.
Sunday-Tuesday...High pressure will shift offshore over the
western Atlantic Sunday and continue to influence the region
through Tuesday. As this occurs, winds veer onshore with east-
southeast winds around 10-15mph each afternoon. Guidance indicates
that the mid/upper level ridge will build over the Central CONUS
Monday and the Eastern CONUS Tuesday with 500mb heights reaching
590dm over Central Florida Tuesday night. Afternoon highs are
forecast to warm each day under sunny skies with highs in the
upper 70s to low 80s along the coast and the mid to upper 80s
inland to the west of I-95 Sunday, before reaching the low to mid
80s along the coast and the mid 80s to near 90 degrees inland
Tuesday. Overnight lows are forecast to drop into the mid 50s to
low 60s Sunday and Monday mornings, then the upper 50s to mid 60s
Tuesday.
&&
.FIRE WEATHER...
Issued at 330 PM EDT Wed Apr 10 2024
Thursday...South-southwesterly winds 20-25 mph with gusts around
40 mph will contribute to sensitive to near-critical fire weather
conditions. Min RH values will recover into the 50s, which will be
be a limiting factor to reaching critical conditions. A Wind
Advisory will begin Thursday morning and continue through early
evening. A broken line of showers and embedded lightning storms,
some strong to severe, will arrive around midday and continue
southward, diminishing after sunset.
Friday-Tuesday... Fire sensitive to critical fire weather
conditions are expected into the weekend. Drier air will filter in
across east central Florida behind a cold front Friday. West-
northwest winds at 8-12kts Friday are forecast to veer onshore
along the coast south of Cape Canaveral into the afternoon, before
backing offshore overnight. North-northeast winds at 8-14kts
Saturday are forecast to veer onshore Sunday at 8-14kts. Minimum
RH values are expected to reach the low 30s to low 40s Friday and
then the mid 20s to low 30s inland west of I-95 and the mid 30s to
low 40s along the coast Saturday. Min RH values in the low 30s to
low 40s are forecast inland with generally the low 40s to low 50s
along the coast through Tuesday. There is a Moderate Risk for
Significant Fire Potential north of the Treasure Coast Friday and
Tuesday, then across all of east central Florida Saturday through
Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 86 58 79 / 10 80 10 0
MCO 70 88 61 81 / 20 80 10 0
MLB 70 89 61 79 / 0 70 30 0
VRB 70 91 61 81 / 0 50 30 0
LEE 70 83 59 80 / 20 90 10 0
SFB 70 87 61 82 / 10 80 10 0
ORL 70 87 62 81 / 20 80 10 0
FPR 69 90 60 81 / 0 40 30 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 10 AM to 8 PM EDT Thursday for FLZ041-044>046-
053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
747.
AM...Small Craft Advisory until 8 PM EDT Thursday for AMZ550-552-555.
Small Craft Advisory until 8 AM EDT Friday for AMZ570-572-575.
&&
UPDATE...Tollefsen
LONG TERM...Weitlich
AVIATION...TollefsenHazardous weather outlook, Apr 10, 8:20 PM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 820 PM EDT Wed Apr 10 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-110900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 820 PM EDT Wed Apr 10 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... Rough surf and a high risk of life-threatening rip currents will continue overnight at all east central Florida beaches. Entering the ocean, especially at night, is strongly discouraged. .WIND AND SEA IMPACT... Deteriorating boating conditions are expected to continue into tonight as southeast winds increase. Small craft will need to exercise caution near inlets due to a long period swell, as well as across the nearshore waters through the early evening hours. A Small Craft Advisory is in effect across the offshore waters and will expand at 11 PM to include the nearshore waters. The Intracoastal waters will continue to be choppy due to the persistent onshore breezes. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A cold front will pass through the state late on Thursday. Ahead of it, windy weather is forecast from late morning through the afternoon. Gusts to around 40 mph are possible, with a few gale- force gusts and building seas causing dangerous boating conditions over the open local Atlantic waters. A band of showers and embedded lightning storms should accompany the front as it arrives Thursday afternoon. North of Interstate 4, there is a Slight Risk of a few storms becoming severe with gusty winds to 60 mph and a tornado possible. The risk becomes more marginal south of Interstate 4, but it cannot be completely ruled out. Near-record early-season hot temperatures in the lower 90s south of Orlando will introduce a low risk for heat related illness, particularly for children, the elderly, and those with compromised health. At least a moderate risk of rip currents will continue through late this week. Finally, fire sensitive weather conditions are forecast south of Orlando on Thursday afternoon ahead of the cold front. Then, much drier air sweeps into the state to end the work week with fire sensitive weather conditions for all of the local area from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Tollefsen/Schaper/Heil
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:24 AM EDT | Small Craft Advisory | MLB | 29 hr | |
| Apr 11, 3:57 AM EDT | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 16 hr |
| Apr 11, 12:11 PM EDT | Special Weather Statement | MLB | Flagler | 34 min |
| Apr 11, 12:28 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 17 min |
| Apr 11, 12:40 PM EDT | Tornado Warning | MLB | Volusia | 20 min |
| Apr 11, 12:56 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Apr 11, 1:14 PM EDT | Special Weather Statement | MLB | Lake | 46 min |
| Apr 11, 1:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Apr 11, 1:38 PM EDT | Special Weather Statement | MLB | Flagler | 37 min |
| Apr 11, 1:40 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 35 min |
| Apr 11, 1:43 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 17 min |
| Apr 11, 1:48 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Apr 11, 2:21 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 39 min |
| Apr 11, 2:24 PM EDT | Special Weather Statement | MLB | Osceola | 51 min |
| Apr 11, 2:49 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 11, 2:58 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 47 min |
| Apr 11, 3:38 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 52 min |
| Apr 11, 3:42 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 11, 4:00 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 18 min |
| Apr 11, 4:25 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Apr 11, 5:14 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| Apr 11, 5:40 PM EDT | Special Marine Warning | MLB | 50 min | |
| Apr 11, 5:41 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.